advertisement
Question
Posted by: AJ | 2008/01/22

How to stop Cipralex

Hi,

I'm on Cipralex (10mg an day) for about a year now. Was prescribed by my doc for anxiety.

I've been experiencing side effects like severe weight gain and erectile dysfunction. I've decided to stop using it. And see how it goes.

I want to know what is the best aproach in stopping it without getting withdrawal symptoms.

I dont want to go see the doc and pay R500 for consultation only to be told how to stop it.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Actually, to my mind, telling you how and when to stop using a medication is part of the doctor's job the first time he sees you and part of writing the prescription competently. I would not favour using suh a drug long-term just fo an anxiety disorder, which will respond very much better to CBT counselling, and without the side-effects ( and probably costing less than a year of Cipralex, too ).
SOme people do indeed experience some withdrawal problems if they stop abruptly especially if they've been taking a higher dose for long periods. Gradually tapering off the dose is usual;y advised, and this can be done by halving the dose taken for a while, or taking a dose on alternative days, or eventually both. One method advised ( personally, I have never prescribed this particular unaccountably popular drug ) is ; Initially alternating between
10mg and 5mg every other day. Then 5mg a day, then 5mg every other day, and finally 5mg every third day.
If unpleasant problems arise, its best to return to the preious dose, and to consult the prescribing doc. You can also ask your pharmacist.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Johnny | 2008/07/14

I have been using Cipralex for the last 2 years or even a bit longer, The dosage was increased up to two per day just soon after i lived thru a Hi-jacking. I have gradualy reduced the intake (on my Psycologists advice) and using one half a tablet per day. At the moment I am getting excruatibg headaches, I am on a half tablet for the last two weeks. Seeing that it is winter time and dit not had any of the normal ailments I am not to sure whether it is some or other virus running around. I do not have any other symptons except for Sinisitus:
I had this type of headache before . It feels like the left side above my eye is going to burst open, then later I get it on the right side of my Scull sort of painfull burning sensation, it even pain down into my jaws. This time it is with me for the six days, It is the first time it carries on for such a long time. I have been using Stilpane's which helps a bit, My specialised physician would not want me to use stilpane. I had a Aorta (metal) replacement 5 years ago.

Regards

Johan

Reply to Johnny

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement